Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 72, NWS Jacksonville, FL

October 16, 20084 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Oct 16, 2008, 3:33 AM EDT for 4 counties in Florida. It took effect at Oct 16, 2008, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2008, 3:33 AM EDT (07:33 UTC)
In effect from
Oct 16, 2008, 1:00 PM EDT
Expired
Oct 16, 2008, 6:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 82 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2008-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2008-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 160733
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 AM EDT THU OCT 16 2008

FLZ024-025-032-160845-
/O.CAN.KJAX.FW.A.0074.081016T1800Z-081016T2200Z/
NASSAU-DUVAL-CLAY-
333 AM EDT THU OCT 16 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. 


$$

FLZ020>023-030-031-162200-
/O.UPG.KJAX.FW.A.0074.081016T1800Z-081016T2200Z/
/O.NEW.KJAX.FW.W.0072.081016T1700Z-081016T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-
333 AM EDT THU OCT 16 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR FILTERING INTO THE AREA COMBINED WITH WARMING
TEMPERATURES WILL RESULT IN 4 TO 5 HOURS OF RELATIVE HUMIDITY
VALUES REACHING CRITICAL THRESHOLDS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DEESE
1 follow-up statement
000 
WWUS82 KJAX 162205
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 PM EDT THU OCT 16 2008

FLZ020>023-030-031-162315-
/O.EXP.KJAX.FW.W.0072.000000T0000Z-081016T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-
605 PM EDT THU OCT 16 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

MKT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Oct 16, 3:15 AM EDT, 18 minutes earlier.

Area forecast discussion, Oct 16, 3:15 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EDT THU OCT 16 2008

.SYNOPSIS...UPPER HIGH HAS SHIFTED S OVER CENTRAL FL. DRY AIR
ALOFT ABOVE SUBSIDENCE INVERSION HAS DROPPED TO BELOW 900 MB. E
FLOW EXTENDS UP TO ABOUT 600 MB WITH VERY LIGHT W FLOW ALOFT.
ENUF LOW-LEVEL MOISTURE REMAINS ACROSS THE AREA TO ALLOW AREAS OF
DENSE FOG TO DEVELOP WITH LIGHT WINDS AND FAVORABLE RADIATIONAL
COOLING CONDITIONS. HAVE ISSUED A DENSE FOG ADVISORY FOR MOST OF
THE AREA SAVE THE EXTREME SE ZONES WHERE GREATER T/TD SPREAD AND
STRONGER WINDS SHOULD LIMIT FOG DEVELOPMENT. TEMPS RANGE FROM THE
LOWER 60S OVER SE GA TO THE LOWER 70S OVER SE COASTAL AREAS.

.SHORT TERM...NEXT 36 HOURS WILL CONTINUE TO BE DOMINATED BY
MOSTLY SUNNY TO PARTLY CLOUDY SKIES DURING THE DAY AND FOG AT
NIGHT. CONTINUED ATMOSPHERIC DRYING SHOULD SHRINK AREAL COVERAGE
OF FOG TONIGHT...WITH MOST OF THE FOG CONFINED TO SE ZONES. TEMPS
WILL BE WARM BENEATH THE HIGH WITH MAX TEMPS IN THE UPPER 80S TO
NEAR 90. NIGHTTIME LOWS WILL GRADUALLY WARM THE NEXT 2 NIGHTS.

APPROACHING WEAK FRONTAL SYSTEM WILL INCREASE POPS FROM THE NW.
POPS HAVE BEEN CAPPED AROUND 30 PERCENT AHEAD OF THIS FEATURE...
WITH BEST CHANCES OVER SE GA ZONES. LIMITED INSTABILITY SHOULD
KEEP TSTMS ISOLD AT BEST AHEAD OF THE FRONT. FRONT WILL TRAVERSE
THE AREA EARLY SAT...A BIT SLOWER THAN YESTERDAYS FORECAST.

.LONG TERM...HIGH PRESSURE WILL BUILD OVER THE E US BEHIND THE
FRONT THRU THE REMAINDER OF THE WEEKEND. TEMPS WILL DROP TO ABOUT
5 DEGREES BELOW NORMAL ON SUN...THEN SLOWLY WARM AND LOW-LEVEL
FLOW BECOMES NE. RAIN CHANCES WILL INCREASE BY THE MIDDLE OF NEXT
WEEK...MAINLY ALONG E COASTAL LOCATIONS.

&&

.AVIATION...DENSE FOG HAS ALREADY TAKEN HOLD AT A MAJORITY OF THE
TERMINALS AND EXPECT THIS TREND TO CONTINUE FOR MOST OF THE
OVERNIGHT PERIOD. MAY SEE AN ADVECTION COMPONENT TO THIS EVENT THIS
TYPE OF SETUP OFTEN INCLUDES A SHIFT TO THE WEST IN THE FOG BANK
TOWARD DAYBREAK. CONFIDENCE NOT HIGH ENOUGH TO INDICATE THIS YET IN
THE TAF SET BUT MAY NEED TO TRIM BACK LIFR CONDITIONS FOR THE
ATLANTIC SITES AFTER 10Z. ONCE FOG CLEARS...EXPECT VFR CONDITIONS
FOR THE REMAINDER OF THE PERIOD.

&&

.MARINE...DESPITE WINDS HAVING DECREASED TO BELOW 10 KNOTS...STILL
SEEING SWELLS THAT ARE ABOVE MODEL PROJECTIONS WITH 41012 SHOWING
5 FT. THIS WILL REQUIRE SCEC CONTINUATION FOR THE FIRST PERIOD FOR
THE OFFSHORE PORTION. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE
WATERS THROUGH FRIDAY EVENING AS SWELLS CONTINUE TO SUBSIDE.
FRONTAL BOUNDARY WILL MOVE THROUGH ON SAT WITH BETTER AGREEMENT
WRT TIMING AMONG THE SHORT TERM MODELS. WILL USE A BLEND FOR THIS
CYCLE WHICH MAY REQUIRE SCA IN POST FRONTAL ENVIRONMENT SAT NIGHT
INTO SUN.

&&

.FIRE WEATHER...ALTHOUGH HIGH PRESSURE WILL REMAIN IN CONTROL
TODAY...MODELS DO INDICATE AND INCREASED MIXING PROFILE OVER
YESTERDAY AND SHOULD SEE SOME UPPER 50S DEWPOINTS BY THIS
AFTERNOON. WITH CONTINUED WARM TEMPS...RH VALUES WILL DROP INTO
THE UPPER 20S FOR PORTIONS OF THE SUWANNEE VALLEY ALONG INTERSTATE
10. WILL UPGRADE INLAND PORTION OF A WATCH TO A WARNING FOR THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  58  85  59 /   0   0  20  30
SSI  84  65  84  64 /   0   0  10  20
JAX  88  59  87  62 /   0   0  10  20
SGJ  85  63  84  65 /   0   0  10  10
GNV  87  57  86  60 /   0   0  10  10
OCF  87  57  86  58 /   0   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...DENSE FOG ADVISORY UNTIL 9 AM THIS MORNING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-SUWANNEE-UNION.

     RED FLAG WARNING FROM 1 PM TO 6 PM THIS AFTERNOON FOR BAKER-
     BRADFORD-COLUMBIA-HAMILTON-SUWANNEE-UNION.

GA...DENSE FOG ADVISORY UNTIL 9 AM THIS MORNING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...NONE.

&&

CARROLL/DEESE
Hazardous weather outlook, Oct 16, 2:40 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 AM EDT THU OCT 16 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
240 AM EDT THU OCT 16 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...DENSE FOG ADVISORY FOR MOST OF NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA THROUGH MID-MORNING...

THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WITH MOIST AIR IN
PLACE WILL LEAD TO CONTINUED FOG DEVELOPMENT TONIGHT. THE FOG WILL
BECOME DENSE AT TIMES WITH VISIBILITIES LOWERING BELOW A HALF-MILE.
MOTORISTS ARE URGED TO USE EXTRA CAUTION TONIGHT AS THE VISIBILITY
WILL LIKELY VARY CONSIDERABLY OVER SHORT DISTANCES. NAVIGATION OF
INLAND WATERS...INLETS AND PASSES MAY BE HAZARDOUS DUE TO RESTRICTED
VISIBILITIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AREAS OF DENSE FOG THAT LINGER PAST SUNRISE WILL MAKE DRIVING
HAZARDOUS DURING THE THURSDAY MORNING COMMUTE.

FOG IS EXPECTED TO RETURN THURSDAY NIGHT. FOG MAY AGAIN BECOME
LOCALLY DENSE...ESPECIALLY ACROSS NORTHEAST FLORIDA.

THERE IS THE POTENTIAL FOR ANOTHER LOCAL NORTHEASTER EVENT LATE THIS
WEEKEND AND CONTINUING INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 1:53 AM EDTDense Fog AdvisoryJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union7 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.